Thunderstorm Wind, Westmoreland
- When
- August 26, 9:37 PM EST
- Where
- Westmoreland County, Turkeytown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.200, -79.733
Trees down on Mt Pleasant Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 26, 3:59 PM EST, 5 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 459 PM EDT TUE AUG 26 2003 EVENING FSCT ISSUANCE WITH LATEST SVR/FFA TIL 10PM EDT FOR ECNTRL OHIO AS COMPLEX IN NRN INDIANA HEADS SEWD...HOPEFULLY LAST FOR TDY. MDLS STILL CONFIDENT IN MVG FRONTAL BNDRY PRESENTLY N OF REGION...BY WED EVE TO S OF M/D LINE...SO WED AFTN, COULD BE ANOTHER ROUND OF STRONG STORMS. PIT 70 82 62 80 / 50 50 20 20 HLG 70 83 62 81 / 50 50 20 20 MGW 71 84 64 82 / 50 50 40 20 ZZV 71 84 63 82 / 50 50 30 10 PHD 70 83 62 80 / 50 50 20 20 FKL 68 79 58 79 / 40 40 10 20 DUJ 67 78 57 78 / 40 40 10 20 LBE 70 83 61 80 / 50 50 20 20 BTP 68 79 58 79 / 40 40 10 20 IDI 69 80 59 80 / 40 40 10 20 ODM 68 82 63 79 / 50 50 40 20 .PBZ... MD...NONE. OH...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-261900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1118 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY .THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN. A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL 1000 PM EDT TONIGHT, .DAYS TWO THROUGH SEVEN... .ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY RESULT IN STRONG THUNDERSTORMS ONCE AGAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1009 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM WHEELING WV WIND DAMAGE
08/26/03 OHIO LARGE TREES DOWN.REPORTED
BY TRAINED OBSERVER
0910 PM BATESVILLE OH WIND DAMAGE
08/26/03 NOBLE TREES AND POWER LINES
DOWNED IN EASTERN PART OF
COUNTY. BATESVILLE AND
SUMMERFIELD AREAS. REPORTED
BY LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1011 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0957 PM WASHINGTON PA WIND DAMAGE
08/26/03 WASHINGTON LARGE TREES DOWN. REPORTED
BY EMERGENCY MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1018 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0946 PM HOOVERSON HEIGHTS OH WIND DAMAGE
08/26/03 BROOKE TREES AND POWER LINES
DOWN. REPORTED BY TRAINED
OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1022 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM NEW MARTINSVILLE WV WIND DAMAGE
08/26/03 WETZEL TREES DOWN. ALSO TREES
DOWN IN PINE GROVE.
REPORTED BY LAW
ENFORCEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1032 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM COUNTYWIDE PA WIND DAMAGE
08/26/03 GREENE NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1035 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM COUNTYWIDE WV WIND DAMAGE
08/26/03 MONONGALIA NUMEROUS TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.The Pittsburgh radar (KPBZ), 55 km away, was scanning. The volume nearest the first event began at 02:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down on Mt Pleasant Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369091.